You have many questions because there are lots of issues with this situation. Some questions are technical so answers should be easy for a professional to give you and some will have no answers because it depends on the person and how they react to meds.
I am puzzled by some of the results when he stops taking the meds, ( fear, blaming others and having lot of anger) and wonder if he is diagnosed with more than just depression. If he lets you get access to his psychiatrist then that might be the best place to get your answers because they are familiar with him.
You seem to indicate this all started with the medication he took for his health problem, so I'm confused as to why he was sent to a psychiatrist in the first place if the problem was a reaction to a medication. I might have that wrong, but that's what your post indicates, that it all started as a reaction to a medication. This happens, but usually the doctor would deal with this, not send someone to a psychiatrist. So perhaps there's more involved that I don't understand. But once you're on an antidepressant, they can be very hard to stop taking -- there's often a withdrawal effect, so usually when you want to stop you taper off the drug slowly. And skipping doses, as your son is doing, will also send many people into repeated withdrawals every time the dose is skipped, so skipping doses is not a great idea and doing this for a long time can condition a person to an emotional problem they might not have gotten otherwise. You don't play around with drugs, and especially not those that affect brain neurotransmitters. If his depression is tied to the original drug reaction, that is what should be addressed, but to stop taking what he's taking needs to be done correctly with the monitoring of his psychiatrist, and a definite diagnosis of why he's depressed is important to treating it. If you know why you're anxious or depressed you usually try first to deal with this if it becomes conditioned thinking in therapy, whereas drugs because of the problems they present are usually only prescribed by responsible physicians when other things haven't worked. Now, I know nothing about what's really going on, but I hope this helps you think out what happened and how to go about finding help fixing it, which I'm certainly not qualified to do.
Thanks for replying.
But can we assume the bad effects of mirtaz tab when it was given in a low quantity of 5 mg in the starting . The doctor might have thought that after taking it for a period of few months of days the patient will have to stop it. However I like to meet the doctor who first wrote this medicine and will take his feed back.However after taking for around two months he was little ok. But the medicine was to extend for further period on account of frequent depression or anxiety. Where it went wrong I am not able to understand. Being a lay man about medicines we cannot understand the bad effects of the medicines. Only the doctors should have suggested in proper manner. I was never told by the psychiatrist that the medicine of such type will cause such bad effects otherwise I would not have choosed the medicine. Doctor must give clear indications relating to medicines. When first time the patient goes to him he should tell whether med shall be taken or not if so for how much period or whether it can be stopped or not and when to increase the dose.
I'm confused, in your initial post, you talk about this all being regarding your son, but in this latest post, it sounds as though you're talking about yourself.
As for this statement...
". Being a lay man about medicines we cannot understand the bad effects of the medicines. Only the doctors should have suggested in proper manner. I was never told by the psychiatrist that the medicine of such type will cause such bad effects otherwise I would not have choosed the medicine. Doctor must give clear indications relating to medicines. When first time the patient goes to him he should tell whether med shall be taken or not if so for how much period or whether it can be stopped or not and when to increase the dose."
I agree with you that doctors should spend more time educating their patients about medications, but at the end of the day, the responsibility to educate oneself falls onto the patient. A doctor can only make suggestions and help the patient weigh the pros and cons when making a decision to try a medication. They cannot give guarantees as to how a medication will work for each individual person, and they certainly cannot predict the people who will have side effects and difficulties, again, which is why it's important for people to educate themselves, and always always ask questions they're unsure of.
With these kinds of things going on with him - fear, blaming others and having lot of anger - I am wondering if crusador is sort of trying to take care of him because he is unwilling.
Can you elaborate crusador?
Thanks for replying.
I might have used the grammar in such a way that you thought that it is for me but it is a fact that it was for my son only. You cannot understand my situation. My lone son has become a psychiatric patient. When we at first visited one of the psychiatrist senior doctor he after speaking to my son opined that medicine is not required. However his condition was not becoming normal so we consulted another doctor who gave medicine. When I discussed with my son about that situation he replied that what has happened is past now we should concentrate on the present treatment. He is now taking homeo medicine also alongwith the aelopathic medicine. Homeo doctor told that the aelopathic medicine should be stopped in a phased manner. Now the big question is how to eliminate the bad effects of the medicine he already taken. Are there any chances of any other ailment other than psychiatry. How to diagnose the mental sickness other than psycho problem. I asked my son shall we go for brain scan. He opined it may not be required. Shall I consult neurologist once. As you said the problem was the reaction of medicine. the doctor at that time gave medicine to heal the varicocele it was a medicine for strength of vains but it effected in bad manner on brain. I should have taken my son to neurologist instead of psychiatrist i believe. Even now also shall my son consult neurologist or any other related doctor who may suggest related cure.
the situation which I narrated relating to my sons fear, blaming others and having lot of anger was experienced when he stopped medicine. It appears he became addict to the medicine aripazole. He starts talking differently when under anxiety or depression. We experienced that when medicine is given he becomes normal. He used to be very adamant some times in the state when he was telling that medicine is not required for him and he will not take it. Whether actually psychiatric medicne was required to be given to him.
I am reproducing one question which I asked in the varicocele section for information and further understanding of the case.,
My son during his 22 years of age complained that he has got injury on testis during exercise in gym. It was shown to doctors. Some of the doctors suggested operation but most suggested that no operation required. One of the surgeon gave him medicine which was most probably for strength of his veins. The surgeon told that in case after taking the medicine course if the varicocele subsides then operation is not required otherwise operation required. But after taking one or two capsules of that medicine my son started talking in a depressed manner. I took him to that surgeon again who advised to go to psychiatrist. Psychiatrist gave medicine to change mood. Now my son is 27 years of age but he is not able to get rid of this medicine. Whenever he tries to stop it he gets depressed ant talks differently. His condition become very severe. He sleeps less eat less becomes angry on people get irritated and blames others. He talks about destiny and such other talks. I am asking questions in depression forum that may also be referred. you can browse the questions asked by me with the name of crusador1987 in respect of my son then I hope you will know other related issues. One of the psychiatrist suggested that he was not required to be given mental medicine. Is it correct in this situation. If so what medicine he should have been given for reaction to the medicine which was given for treating varicocele. Now he is having bilatoral varicocele for which one doctor said no operation yet required. My son is not able to concentrate properly on studies or job. Shall i consult neurologist or any other doctor now for my son. What is the course of treatment should be at present.